Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: New to Lexapro and feeling awful Danab

Posted by Mariposa on January 15, 2004, at 11:18:13

In reply to Re: New to Lexapro and feeling awful, posted by Danab on January 14, 2004, at 22:44:44

> Hi, my name name is Dana. I'm new to this site...I was searching on Lexapro info and found you guys. I just took my first dose about 1/2 hour ago and after reading these posts, well, I'm a freaking nervous wreck. The side effects seem horrible. I'm waiting to at any minute start throwing up, have an anxiety attack, get a rash, feel like I have the flu or eat like crazy ( just what I don't need!). My doc (primary care) orignally suggested Effexor but I was not comfortable with that after reading the info on it and he went to Lexapro. I actually did not get any specific instructions ( he gave me a month of samples)---Can someone tell me the best time to take this med? The samples are 10mg, which I broke in half (again, because I got no instructions I just thought I would start out as low as possible). I spoke to a pharmacist and she said before bed, but from what I've read here it seems most people take it much earlier in the day. I also take Ambien. I'm not even sure this drug is what I actually need. I would not say I'm very depressed ( although some friends would disagree with me) but more anxiety ridden. I think I have Body Dysmorphic Disorder---anyone know if Lexapro is an appropriate drug for that type of disorder?? Sorry this is so long...any insight would be greatly appreciated. Now back to waiting for those awful side effects to begin...
>
> Dana in New Orleans
>

HI Dana and welcome to the board. Bob has some very good advice, I agree with everything he said. I started at 5mg almost 1 year ago, currently @20mg, and have had fairly good results.

When I first started I read about the se's and was scared. I had just about ALL of them and my second week was awful (called in sick to work and stayed in bed). I came here often for encouragement and support and with the help of this board I made it through the tough part. Even though I thought about quitting A LOT, I didn't because of the people here, and I'm glad I stuck with Lex.

My dx-PMDD and depression (kind of go hand in hand), and I have had relief from terrible and unreasonable anger and all PMS symptoms. However if you have read my recent posts, you know I am concerned because some of my symptoms, including depression, are starting to come back. My hope is that another increase in dosage will help again.

I know this will sound intimidating but...Lex ( and many other similar meds) may take 6-8 weeks before you feel results. For some it doesn't take that long, for me it was 9 weeks before I felt better.

Hang in there, give lex a chance, come here often, and best of luck to you!~~~8|8


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mariposa thread:109458
URL: http://www.dr-bob.org/babble/20040114/msgs/301144.html